MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55246
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a zenith flex with spiral-z technology aaa endovascular graft iliac leg became kinked following implantation.A pre-procedure ct performed on (b)(6) 2017 (181 days pre-procedure) showed a stable, juxtarenal aaa with a maximum diameter of 55 mm along with severe iliac angulation.The start of the aneurysm was below the patient's renal artery.The celiac, sma, and right and left renal arteries were all patent with no renal infarcts.On (b)(6) 2017, the patient received three cook grafts along with five competitor grafts.No difficulty was experienced deploying the devices.Post-procedural imaging revealed a type ii endoleak with no evidence of device integrity issues.On (b)(6) 2018 (149 days post-procedure) during the patient's six month follow-up, an ultrasound was performed showing patent celiac, sma, and right and left renal arteries.The type ii endoleak was still present.The maximum aneurysm diameter was reported to be 49 mm.On (b)(6) 2018 (346 days post-procedure) during the patient's twelve month follow-up, a ct scan with contrast was performed showing no endoleaks and patent celiac, sma, and right and left renal arteries.The maximum aneurysm diameter was reported to be 54 mm.Additionally, a kink was revealed on the distal edge of the left iliac leg graft, prompting this report.It was also reported that the kink was due to iliac tortuosity.As there was "no issue" regarding limb perfusion, the kink was left untreated.The kink was still present during the patient's two year follow-up.The patient remains in the study and no adverse effects have been reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: the complaint facility c.H.R.U de lille informed cook on 31jul2020 of an incident involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-24-74-zt) from lot 8295835.The leg graft reportedly kinked in the left iliac following implantation.The patient reportedly experienced no adverse effects as a result of this incident; no additional harm was reported.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (8295835) and the related subassembly lot revealed no non-conformances relevant to the reported failure mode.A database search found no other events associated with the reported device lot.It should be noted that zsle devices are distributed via one-device lots.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field and that the complaint lot was manufactured to current specifications.Cook also reviewed product labeling.The product ifu, [t_zaaasz_rev3] ¿zenith spiral-z aaa iliac leg with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: ¿2 indications for use the zenith spiral-z aaa iliac leg with the z-trak introduction system is indicated for use with the zenith aaa endovascular graft family of products, including the zenith flex aaa endovascular graft, zenith alpha abdominal endovascular graft, zenith low profile aaa endovascular graft, zenith renu ancillary graft, zenith fenestrated aaa endovascular graft, zenith universal distal body endovascular graft, zenith flex aui, or zenith branch iliac endovascular graft, during either a primary or a secondary procedure in patients who have adequate iliac/femoral access compatible with the required introduction systems.The graft is used in combination with these products for the endovascular treatment of abdominal aortic and aorto-iliac aneurysms.4 warnings and precautions: 4.1 general: patients experiencing educed blood flow through the graft limb and/ or leaks may be required to undergo secondary interventions or surgical procedures.Pre-existing regions of stenosis/narrowing (less than approximately 20 mm id in the aorta or 7 to 8 mm id in the iliac's) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Dilation of these regions with a noncompliant balloon and/or stent placement may be necessary to help assure maintained graft patency and to reduce the risk of a thromboembolic event.Additionally, the completion angiogram (with stiff wire guides removed) should be reviewed carefully to determine if further treatment in these regions is necessary (e.G., adjunctive ballooning or stenting).Failure to remove the stiff wire guide prior to the angiogram could mask any limb kinking or narrowing that might occur when the wire guide is removed.Follow-up imaging should be carefully reviewed for narrowing within the graft leg.Patient with a graft leg lumen of less than approximately 5 mm id may be at increased risk of a thromboembolic event (e.G., graft limb occlusion).Reintervention (e.G., noncompliant ballooning or stenting in these regions) should be considered to help assure maintained graft patency and to reduce the risk of a thromboembolic event.5.2 potential adverse events: adverse events that may occur and/or require intervention include, but are not limited to: arterial or venous thrombosis and/or pseudoaneurysm; claudication (e.G., buttock, lower limb); graft or native vessel occlusion.11 directions for use: 11.1.5: ipsilateral iliac leg placement and deployment: 2.Advance slowly until the ipsilateral iliac leg graft overlaps a minimum of one stent inside the ipsilateral limb of the main body." based on the information provided, no product returned, and the results of our investigation, a definitive root cause for this event was traced to the patient's condition.Cook has determined that the tortuosity of the patient¿s vessels caused the graft to kink.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10401487
Report Number1820334-2020-01485
Device Sequence Number19568840
Product Code MIH
UDI-Device Identifier10827002552460
UDI-Public(01)10827002552460(17)201027(10)8295835
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2020
Device Model NumberG55246
Device Catalogue NumberZSLE-24-74-ZT
Device Lot Number8295835
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CELIAC STENT (CATALOG # BGP27081); CUSTOM DEVICE(RPN:PRE-LOADED-FENESTRATED-PROX); CUSTOM MADE DEVICE (RPN: AAA-BIFURCATED-GRAFT); RENAL STENT, LEFT (CATALOG # V12D6L22 (85353)); RENAL STENT, RIGHT (CATALOG # V12D5L22 (85351)); SMA STENT (CATALOG # BGP27091); SMA STENT (CATALOG # ZVM09030); CELIAC STENT (CATALOG # BGP27081); CUSTOM DEVICE(RPN:PRE-LOADED-FENESTRATED-PROX); CUSTOM MADE DEVICE (RPN: AAA-BIFURCATED-GRAFT); RENAL STENT, LEFT (CATALOG # V12D6L22 (85353)); RENAL STENT, RIGHT (CATALOG # V12D5L22 (85351)); SMA STENT (CATALOG # BGP27091); SMA STENT (CATALOG # ZVM09030)
Patient Age58 YR
Patient Weight105